MAUDE Adverse Event Report: ARTHREX, INC. POWERASP, 3.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX, INC. POWERASP, 3.5MM X 13CM; BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number POWERASP, 3.5MM X 13CM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle-arthroscopy, the movement of the rasp became sluggish and the inner cylinder came off during direct patient interaction.The procedure was completed using a new product.
 
Additional Manufacturer Narrative
Complaint confirmed.Visual evaluation identified that the inner cylinder had fractured off from the hub of the device.Due to the disassembled state of the device, functional testing could not be performed.The root cause of the reported failure mode is undetermined.

Brand Name
POWERASP, 3.5MM X 13CM
Common Device Name
BURR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key12393498
Report Number1220246-2021-03589
Device Sequence Number4181492
Product Code GFF
UDI-Device Identifier00888867043312
UDI-Public00888867043312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPOWERASP, 3.5MM X 13CM
Device Catalogue NumberAR-8350PR
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date10/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1